MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NOKOR ADMIX NEEDLE; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NOKOR ADMIX NEEDLE; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Model Number 305216
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that at least one bd nokor admix needle experienced epoxy on the device cannula.The following information was provided by the initial reporter: needles with visible white glue on needle.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: it was reported there was white glue on the hub and the needle.To aid in the investigation, three photos were provided for evaluation by our quality team.The first photo shows three packaging blisters with the product inside.No defects or imperfections are observed in this photo.The second photo shows another set of three packaging blisters with the product inside.In this photo there is a white epoxy drip over on the needle hub.The third photo shows two packaging blister top webs.This defect could occur during the assembly process.During manufacturing, the plastic hub is placed under the cannulator, then the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it.After, a plastic shield is assembled.In this case, a jam may have occurred at the cannulator inducing the white epoxy drip over on the needle hub.A device history record review was completed for provided material number 305216, lot number 0115942.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the cannulator was performed.The settings were correct and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer of epoxy on the needle hub is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.We will continue monitoring the complaint trend for the product and symptom.Probable root cause: assembly line.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-12-06.H6: investigation summary it was reported there was white glue on the hub and the needle.To aid in the investigation, twenty-eight samples in sealed packaging blisters and three photos were provided for evaluation by our quality team.A visual inspection was performed.Eight samples have an epoxy drip over on the needle hub and the other twenty samples have no defects or imperfections observed.The first photo shows three packaging blisters with the product inside.No defects or imperfections are observed in this photo.The second photo shows another set of three packaging blisters with the product inside.In this photo there is a white epoxy drip over on the needle hub.The third photo shows two packaging blister top webs.This defect could occur during the assembly process.During manufacturing, the plastic hub is placed under the cannulator, then the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it.After, a plastic shield is assembled.In this case, a jam may have occurred at the cannulator inducing the white epoxy drip over on the needle hub.A device history record review was completed for provided material number 305216, lot number 0115942.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the cannulator was performed.The settings were correct and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer of epoxy on the needle hub is confirmed.H3 other text : see h10.

Brand Name
BD NOKOR ADMIX NEEDLE
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13101725
Report Number1911916-2021-01302
Device Sequence Number17290615
Product Code GAA
UDI-Device Identifier00382903052165
UDI-Public00382903052165
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2025
Device Model Number305216
Device Catalogue Number305216
Device Lot Number0115942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown